Chemotherapy can cause sores in your mouth and throat. These sores can become infected by yeast, bacteria, or viruses in your mouth. Chemotherapy medications can also make mouth tissues dry or irritated and cause them to bleed. Sores and dry mouth tissue can make eating painful. Even your favorite foods may irritate your mouth.
If you have mouth sores, ask you doctor for a medication to apply directly on the sores; don't use over-the-counter applications unless you check first with your doctor. Use lip balm if your lips are dry. And if your mouth is very dry, ask your doctor about using artificial saliva products. Learn more about the causes of a sore mouth and throat and medicines that can help.
What to do if you have a sore mouth or throat:
Eat soft, bland, creamy foods high in calories and protein, such as cream-based soups, cheeses, yogurt, milkshakes, pudding, ice cream, or commercial liquid protein supplements. If you're only able to eat a little without pain, eating higher-ca...
Mouth and throat sores, also called mucositis, look like ulcers and can be red and swollen. Pain from these sores can affect your ability to eat, drink, chew, swallow, and talk. If your immune system is suppressed, you may be more likely to get an oral yeast infection. Oral yeast infections can cause mouth and throat sores and can make any sores you have worse. An oral yeast infection looks like you have a coating of cottage cheese inside your mouth.
Some breast cancer treatments may cause mouth and throat sores:
Herceptin (chemical name: trastuzumab)
Tykerb (chemical name: lapatanib)
Avastin (chemical name: bevacizumab)
Managing mouth and throat sores
Avoid spicy, hot, or acidic foods and drinks -- they can further irritate your condition.
Try cold milk products to help soothe the painful areas.
Eat cold sour cream before meals to coat your mouth and throat and ease discomfort.
Frequently rinse your mouth with salt water or...
Hello, I have been having sharp throbbing pain and stiffness in my neck and shoulders. This pain has been going on for a few weeks. I also have bad pain all around the top of my head. The pain occurs at night and in the morning when I wake up and usually last all day long. It may go away for a couple hours throughout the day but it does come back. Other symptoms I am experiencing is nausea, occasional tenderness, I feel emotional and vulnerable, and there is pressure in my head and I do feel it when I move it or sit still. I do not feel any pressure in my eyes or any vision problems and I do not hear any swishing in my ears. I have tried over the counter medications such as Advil, Aleve, and Excedrin migraine. But none of them work. I have also been experiencing shortness of breath in the morning for the past few days, feeling very cold before going to bed and a sharp pain going across my upper abdomen. I have gone to the doctor and he wasn’t very much help...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.